Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 93, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 18, 2004, 6:46 AM EDT for Otsego County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2004, 6:46 AM EDT (10:46 UTC)
- Expired
- Sep 18, 2004, 9:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Otsego County, NY
The radar
The Albany radar (KENX), 67 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 181048
FFWBGM
NYC077-181345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
646 AM EDT SAT SEP 18 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN OTSEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 945 AM EDT
* AT 642 AM EDT...VERY HEAVY RAIN WAS REPORTED IN OTSEGO COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORCESTER...WEST END...SPRINGFIELD...SCHENEVUS...OTEGO...ONEONTA...
MILFORD...MIDDLEFIELD...MARYLAND...LAURENS...HYDE PARK...
HARTWICK...EMMONS...ELK CREEK...COOPERSTOWN...
COLLIERSVILLE...CHERRY VALLEY AND BOWERSTOWN.
HEAVY RAIN OVERNIGHT AND EARLY THIS MORNING HAS ACCUMULATED 3 TO 5
INCHES OF RAINFALL. ADDITIONAL RAIN WITH HEAVY DOWNPOURS WILL
CONTINUE FOR THE NEXT FEW HOURS. SEVERE FLASH FLOODING IS ALREADY
OCCURRING ACROSS MUCH OF THE REGION...AND WILL CONTINUE THROUGH MID
MORNING.
IF YOU LIVE IN A FLOOD PRONE AREA SEEK HIGHER GROUND IMMEDIATELY.
LAT...LON 4255 7467 4240 7508 4237 7526 4288 7497
4285 7466
$$
PADAVONAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 6:20 AM EDT, 26 minutes earlier.
Area forecast discussion, Sep 18, 6:20 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 620 AM EDT SAT SEP 18 2004 .SHORT TERM (TODAY - SUNDAY)... BACK EDGE OF HEAVY RAIN IS PROGRESSING EASTWARD AS OF THIS WRITING. THUS...WEVE DROPPED THE FLOOD WATCH FOR PARTS OF THE CENTRAL SOUTHERN TIER...BUT HAVE KEPT IT GOING ELSEWHERE. CLEARING STILL EXPECTED BY AFTERNOON AS DRIER AIR BUILDS DOWN FROM THE NORTH. A PROLONGED AND MUCH NEEDED PERIOD OF DRY WEATHER SHOULD THEN COMMENCE AND LAST WELL INTO NEXT WEEK. -MJ && .LONG TERM (SUNDAY NIGHT TO FRIDAY)... A PROLONGED PD OF FAIR WX APPEARS TO BE IN STORE FOR THE BGM FCST AREA AS HIGH PRES REMAINS ANCHORED OVER THE NE U.S.. ITLL BE CHILLY AT NIGHT, WITH SOME U30S PSBL IN THE COOLER VLYS SUN AND MON NGT. OTRW SEASONABLE TO SLIGHTLY ABV NORMAL TEMPS AND MAINLY CLEAR SKIES. .AVIATION... LOW CEILINGS AND HEAVY RAIN SHOULD PERSIST AT BGM AND AVP UNTIL THE 12Z-14Z TIME FRAME...WITH IMPROVEMENT THEREAFTER. BASICALLY VFR CONDITIONS SHOULD BE THE RULE OTHERWISE. -MJ/DP .HYDROLOGY... A MAJOR FLOOD EVENT CONTINUES TO UNFOLD...WITH WIDESPREAD FLASH FLOODING OF STREAMS AND CREEKS...AND MOST RIVER POINTS PROJECTED TO GO OVER FLOOD STAGE. -MJ && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLOOD WATCH THIS MORNING FOR PARTS OF THE SUSQUEHANNA REGION ...AND FOR DELAWARE AND SULLIVAN COUNTIES. PA...FLOOD WATCH THIS MORNING FOR ALL OF NORTHEAST PA. &&
Hazardous weather outlook, Sep 18, 6:09 AM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 609 AM EDT SAT SEP 18 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-191004- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 609 AM EDT SAT SEP 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... HEAVY RAIN FROM THE REMAINS OF IVAN WILL BE TAPERING OFF ACROSS THE REGION THIS MORNING. HOWEVER...MAJOR RIVER FLOODING AND WIDESPREAD FLASH FLOODING WILL PERSIST. .DAYS TWO THROUGH SEVEN... MAJOR RIVER FLOODING WILL LIKELY CONTINUE THROUGH AT LEAST SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS PERIOD. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 12:40 AM EDT | Flash Flood Warning | BGM | Steuben | 2 hr |
| Sep 18, 1:10 AM EDT | Flash Flood Warning | BGM | Delaware | 4 hr |
| Sep 18, 1:15 AM EDT | Flash Flood Warning | BGM | Broome, Chemung, Tioga | 4 hr |
| Sep 18, 4:29 AM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
| Sep 18, 4:34 AM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Sep 18, 4:51 AM EDT | Flash Flood Warning | BGM | Delaware | 4 hr |
| Sep 18, 4:58 AM EDT | Flash Flood Warning | BGM | Broome, Tioga | 3 hr |
| Sep 18, 5:22 AM EDT | Flash Flood Warning | BGM | Chenango | 4 hr |
| Sep 18, 7:58 AM EDT | Flash Flood Warning | BGM | Broome, Chenango, Delaware, Otsego, Sullivan, Tioga | 6 hr |
| Sep 18, 1:44 PM EDT | Flash Flood Warning | BGM | Delaware, Sullivan | 6 hr |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.